Alert archive / New Mexico / High Wind Warnings in 2019
High Wind Warning 33, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Oct 20, 2019, 2:45 AM MDT for Eddy County, New Mexico; Culberson County, Texas. It took effect at Oct 20, 2019, 10:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2019, 2:45 AM MDT (08:45 UTC)
- In effect from
- Oct 20, 2019, 10:00 AM MDT
- Expired
- Oct 20, 2019, 6:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 08:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3431 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
253 WWUS74 KMAF 200845 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 345 AM CDT Sun Oct 20 2019 NMZ027-TXZ270-271-210000- /O.UPG.KMAF.HW.A.0027.191020T1700Z-191021T0100Z/ /O.NEW.KMAF.HW.W.0033.191020T1600Z-191021T0000Z/ Guadalupe Mountains of Eddy County- Guadalupe Mountains Above 7000 Feet- Guadalupe and Delaware Mountains- Including the cities of Queen, Guadalupe Mountains NP, and Pine Springs 245 AM MDT Sun Oct 20 2019 ...HIGH WIND WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...West winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains. * WHEN...From 10 AM this morning to 6 PM MDT this evening. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ TXZ272-273-210000- /O.NEW.KMAF.WI.Y.0019.191020T1600Z-191021T0000Z/ Van Horn and Highway 54 Corridor-Eastern Culberson County- Including the city of Van Horn 345 AM CDT Sun Oct 20 2019 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CDT THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Van Horn and Highway 54 Corridor, and Eastern Culberson County. * WHEN...From 11 AM this morning to 7 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Oct 19, 11:13 PM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, Oct 19, 11:13 PM MDT, 3 hours 32 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1213 AM CDT Sun Oct 20 2019
.AVIATION...
06Z TAF issuance...
No major aviation concerns the next 24 hours, VFR conditions will
prevail at all terminals. Light southerly winds overnight will
veer to the W/SW and increase by mid day Sunday. Sustained wind
speeds of 15-20kt can be expected with gusts near 25-30kt. BLDU
will be possible during this time but will not include mention in
the TAFs attm. Otherwise, gusts will diminish around 21/00-01Z and
veer to the NW with the approach of another cold front.
&&
PREV DISCUSSION... /issued 227 PM CDT Sat Oct 19 2019/
DISCUSSION...
An upper trough is over the central part of the country with another
upper trough over the Pacific Northwest. A cold front associated
with the trough over the central part of the country has pushed
through most of the CWA. This has resulted in cooler, drier
conditions than yesterday with highs today expected to be in the 70s
and 80s across most of the area.
The upper trough over the Pacific Northwest digs southeastward and
moves over the central part of the country on Sunday. This will
result in a surface trough developing across West Texas and eastern
New Mexico ahead of a cold front. Surface winds will be out of the
southwest to west resulting in compressional warming with
temperatures heating back up into the 90s across eastern portions of
the CWA. High winds are possible in the Guadalupe Mountains from
late Sunday morning until early Sunday evening so a High Wind Watch
is in effect. A cold front will push through the area Sunday night.
This will result in temperatures cooling back down into the 70s and
80s for Monday. The upper trough moves eastward on Tuesday resulting
in westerly flow aloft over the CWA. Temperatures will warm slightly
from those on Monday. Another upper trough will dig southward over
the northern Rocky Mountains and Northern Plains on Wednesday.
Temperatures will begin to warm up as southerly winds and a surface
trough return to the area. The previously mentioned upper trough
will dig southeastward over the central part of the country on
Thursday bringing a cold front into the area. This will result in
temperatures cooling down to below normal for Thursday. Colder air
will continue to move into the area and will result in temperatures
cooling even more on Friday with highs ranging from the 50s across
the northern CWA to 70s along the Rio Grande. Temperatures will then
start to warm up next Saturday. The forecast, for the most part,
looks to remain dry except for a slight chance of showers and
thunderstorms for Thursday night across the far eastern CWA.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 48 75 43 79 / 10 0 0 0
Carlsbad 43 75 43 76 / 0 0 0 0
Dryden 57 82 50 81 / 10 0 0 0
Fort Stockton 51 77 46 78 / 10 0 0 0
Guadalupe Pass 42 69 45 71 / 0 0 0 0
Hobbs 40 71 40 75 / 0 0 0 0
Marfa 45 73 40 76 / 10 0 0 0
Midland Intl Airport 48 76 44 79 / 10 0 0 0
Odessa 48 76 44 79 / 10 0 0 0
Wink 46 76 44 81 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...High Wind Watch from 11 AM MDT Sunday through Sunday evening for
Guadalupe Mountains of Eddy County.
TX...High Wind Watch from 11 AM MDT Sunday through Sunday evening for
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware
Mountains.
&&
27/44Hazardous weather outlook, Oct 20, 2:36 AM MDT, 9 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 336 AM CDT Sun Oct 20 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-210845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 336 AM CDT Sun Oct 20 2019 /236 AM MDT Sun Oct 20 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Strong winds may be possible in the Guadalupe Mountains today and a High Wind Warning is in effect for this area. In addition, windy conditions are expected for the adjacent plains in portions of Culberson and Reeves counties so a Wind Advisory has been issued for these areas. With near record warmth, windy, and dry conditions expected this afternoon, elevated fire weather concerns will be possible across southeastern New Mexico, the upper Trans Pecos, and northwest Permian Basin. Elevated fire weather concerns also for portions of the Permian Basin where fuels are a bit drier. .DAYS TWO THROUGH SEVEN...Monday through Saturday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 20, 2:45 AM MDT | Wind Advisory | MAF | Culberson | 15 hr |
Nearby
High Wind Warnings in New Mexico, 2019High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.